Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 23, NWS Corpus Christi, TX

November 19, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 19, 2011, 8:59 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Nov 19, 2011, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2011, 8:59 AM CST (14:59 UTC)
In effect from
Nov 19, 2011, 10:00 AM CST
Expired
Nov 19, 2011, 4:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS74 KCRP 191459
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 AM CST SAT NOV 19 2011

...WINDY CONDITIONS ACROSS THE SOUTHERN COASTAL BEND TODAY...

.LOW PRESSURE WILL DEEPEN ACROSS NORTH AND WEST TEXAS TODAY
LEADING TO A TIGHT PRESSURE GRADIENT ACROSS SOUTH TEXAS. AS THE
GRADIENT TIGHTENS SOUTHERLY WINDS WILL STRENGTHEN TO 25 TO 35 MPH
WITH GUSTS TO NEAR 40 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS
EVENING.

TXZ242>244-192200-
/O.NEW.KCRP.WI.Y.0023.111119T1600Z-111119T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
859 AM CST SAT NOV 19 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING THIS MORNING THROUGH
  THIS AFTERNOON.

* WINDS...SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR
  40 MPH.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR MOTORISTS...ESPECIALLY 
  THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN 
  FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS 
  CAN BE BLOWN AROUND BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 19, 8:54 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 19, 8:54 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 AM CST SAT NOV 19 2011

.DISCUSSION...THE 12Z CRP SOUNDING SHOWED A 45KT LLJ WHICH IS
EXPECTED TO MIX AS LAPSE RATES/INSTABILITY INCREASES THROUGH THE
MORNING HOURS. THIS WILL TRANSLATE INTO WINDY CONDITIONS ACROSS
THE AREA. HIGHEST WIND SPEEDS ARE EXPECTED ACROSS THE SRN COASTAL
BEND WITH WINDS AVE 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH.
THEREFORE HAVE GONE WITH A WIND ADVISORY FOR THE SRN COASTAL BEND.
SMALL CRAFT ADVISORY IS ALREADY IN EFFECT FOR SRN BAYS BUT
GUIDANCE SUGGESTS SPEEDS WILL RUN AROUND 20 KNOTS OUT TO 60NM
OFFSHORE EAST OF BAFFIN BAY. WINDS ARE EXPECTED TO REMAIN AT
CAUTION LEVELS ACROSS THE NRN BAYS AND NRN MARINE ZONES. REST OF
FCST LOOKS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 553 AM CST SAT NOV 19 2011/

DISCUSSION...SEE 12Z AVIATION DISCUSSION.

AVIATION...FIRST...LIGHT/VARIABLE WINDS NEAR THE SURFACE AND
SOUNDING OBSERVATIONS FROM 12Z SHOW 1000 FOOT WINDS 165 DEGREES AT
35 KNOTS SO DID HAVE TO INCLUDE WIND SHEAR AT KVCT AND KALI (WINDS AT
KCRP UP ENOUGH NOT TO MENTION). MVFR CONDITIONS ARE STILL
POSSIBLE BEFORE 16Z KCRP AND WESTWARD AS DAYTIME HEATING ENSUES.
OTHERWISE...CIGS WILL BE VFR BEFORE 17Z/18Z AREA-WIDE. EXPECTING
SCATTERED CONDITIONS TO DEVELOP WEST-EAST DURING THE LATE MORNING
AND AFTERNOON. WINDS ALSO PICK UP WITH DAYTIME HEATING AS STRONG
BOUNDARY LAYER WINDS MIX DOWN. WINDS WILL STAY GUSTY FOR A SHORT
TIME AFTER SUNSET...BUT THEN BEGIN TO DECOUPLE. MOS GUIDANCE
SHOWING MVFR/IFR CIGS DEVELOPING AFTER SUNSET...BUT THINK THAT
GOOD BOUNDARY LAYER MIXING WILL KEEP THESE CIGS FROM DEVELOPING
UNTIL LATE IN THE PERIOD (IF AT ALL) SO WENT MORE OPTIMISTIC WITH
FOR NOW CIGS ONLY MENTIONED IN KVCT.

PREV DISCUSSION... /ISSUED 415 AM CST SAT NOV 19 2011/

SHORT TERM (TODAY THROUGH SUNDAY)...WINDS AND HUMIDITY WILL BE
THE MAIN FEATURES FOR THE NEXT TWO DAYS AS AFTERNOON PRESSURE
GRADIENT TIGHTENS. STRONGEST WINDS WILL BE OVER THE SOUTHERN
COASTAL COUNTIES. AT THIS TIME...THINK WINDS WILL REMAIN BELOW
WIND ADVISORY CRITERION FOR GUSTS (SHOULD BE BELOW 30 MPH
SUSTAINED). MODELS STILL SHOWING GOOD MOISTURE ADVECTION THIS
MORNING NEAR THE COAST AND WITH STRONG BOUNDARY LAYER
WINDS...COULD SEE A FEW SPRINKLES. CONVECTION WILL BE INHIBITED
LATER TODAY DUE TO STRONG BOUNDARY LAYER MIXING. MORNING CLOUDS
SHOULD GIVE WAY TO PARTLY CLOUDY CONDITIONS ALL BUT NORTHEAST THIS
AFTERNOON...WITH LOW CLOUDS RETURNING AGAIN OVERNIGHT. A BIT MORE
SUNSHINE ON SUNDAY AS 850MB MOISTURE GETS PUSHED TO THE NORTH.
AGAIN...TOO WINDY FOR DEEP CONVECTION...AND THETA-E ADVECTION
SHIFTS MORE TOWARD THE WEST. UPPER SUPPORT FOR CONVECTION NEARLY
NIL. OTHER THAN THAT...WARM AND HUMID...WITH FORECAST TEMPERATURES
WELL ABOVE NORMAL.

MARINE (TODAY THROUGH SUNDAY)...WINDS AT BOY020 HOVERING AROUND
SCA CONDITIONS BUT ARE EXPECTED TO DECREASE. THINK CONDITIONS
OFFSHORE IN OUR CWFA ARE BELOW SCA...SO HAVE CANCELLED SCA FOR THE
OFFSHORE WATERS. HOWEVER...SCA NEED FOR THE SOUTHERN BAYS FOR LATE
THIS MORNING THROUGH AFTERNOON AS WINDS OVER BAFFIN BAY AND BIRD
ISLAND SUFFICIENT TO WARRANT AN SCA. WINDS TONIGHT SHOULD MAINLY
BE SCEC...WITH ANOTHER SHOT OF SCA CONDITIONS FOR THE SOUTHERN
BAYS ON SUNDAY.

FIRE WEATHER (TODAY THROUGH SUNDAY)...ALTHOUGH WINDS WILL BE UP
TODAY...RH VALUES WELL ABOVE RED FLAG CRITERION AND SUFFICIENTLY
HIGH TO PRECLUDE ISSUANCE FOR ELEVATED FIRE WEATHER DANGER. DITTO
FOR SUNDAY.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...WAA TO CONTINUE SUNDAY
NIGHT THROUGH MONDAY NIGHT AHEAD OF NEXT COLD FRONT CURRENTLY SLATED
TO SLIDE SOUTH THROUGH AREA TUESDAY AFTERNOON. ENOUGH LOW LEVEL
MOISTURE MAY EXIST FOR AN ISOLATED SHOWER TO OCCUR ON MON OVER
NORTHERN ZONES BUT MOST AREAS SHOULD REMAIN DRY. MOST SIGNIFICANT WX
FACTORS MON WILL BE WIND AND TEMPS AS PRESSURE GRADIENT TIGHTENS
ACROSS REGION. WINDS LIKELY TO APPROACH 30 MPH MID MORNING MON
THROUGH MID AFTERNOON WITH GUSTS TO NEAR 40 MPH POSSIBLE.
COMBINATION OF STRONG ATMOSPHERIC MIXING WITH H85 TEMPS NEAR 18 TO
20C SHOULD RESULT IN AN UNSEASONABLY WARM AFTERNOON WITH HIGHS
APPROACHING RECORD LEVELS /UPPER 80S TO AROUND 90/. PRE FRONTAL
TROUGH PROG TO PUSH THROUGH CWA TUESDAY MIDDAY/AFTERNOON THEN
FOLLOWED BY COLD FRONT WITH ISOLATED TO SCATTERED SHOWERS POSSIBLE
AHEAD OF/ALONG PRE FRONTAL TROUGH. BEST CHANCES TO BE ACROSS NE
ZONES WHERE MID LEVEL TEMPS TO BE COOLEST AND AREA BEING CLOSER TO
BEST UPPER LEVEL DYNAMICS. CAA TO STRENGTHEN AFTER DARK AS FRONT EXITS
CWA WITH NORTHERLY WINDS INCREASING AND TEMPS FALLING TO NEAR
SEASONABLE LOWS. QUIET WX EXPECTED WED/THANKSGIVING DAY WITH NEAR
SEASONABLE TEMPS ACROSS SOUTH TEXAS. GRADUAL MOISTURE INFLUX AND
WEAK WAA PROG TO DEVELOP LATE IN THE WEEK AND INTO NEXT WEEKEND WITH
GUIDANCE DEVELOPING POTENTIALLY SIGNIFICANT UPPER LEVEL SYSTEM
AFFECTING TEXAS AT TAIL END OF EXTENDED PERIOD. FORECAST CONFIDENCE
FOR DAYS 7/8 IS CURRENTLY LOW AND THUS HAVE ONLY INTRODUCED LOW END
POPS FOR THE PERIODS. WENT CLOSER TO MET GUIDANCE FOR MONDAY
AFTERNOON AND THEN BIAS CORRECTED ECMWF FOR MOST HIGHS REST OF
PERIOD. MIN TEMPS ARE GENERALLY CLOSE TO MOSGUIDE WITH TD AND WINDS
A MIX OF NAM/DGEX/ECMWF MOST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  73  86  71  85  /  10  10  10  10  10
VICTORIA          82  71  84  68  83  /  10  10  10  10  20
LAREDO            88  71  90  71  89  /  10  10  10  10  10
ALICE             87  71  89  68  89  /  10  10  10  10  10
ROCKPORT          83  74  85  72  81  /  10  10  10  10  10
COTULLA           85  68  87  68  86  /  10  10  10  10  10
KINGSVILLE        86  71  88  70  88  /  10  10  10  10  10
NAVY CORPUS       83  74  84  73  83  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM.

&&

TE/81...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Nov 19, 5:44 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CST SAT NOV 19 2011

TXZ229>234-239>247-201200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-201200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
544 AM CST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS
BAFFIN BAY TO PORT ARANSAS TODAY.  NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND
WATERWAYS BAFFIN BAY TO PORT ARANSAS SUNDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:28 AM CSTSmall Craft AdvisoryCRP33 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.